Alert archive / Oklahoma / Special Weather Statements in 2012
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Aug 5, 2012, 10:39 PM CDT for Love County, Oklahoma. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2012, 10:39 PM CDT (03:39 UTC)
- Expired
- Aug 5, 2012, 11:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Norman, OK
County Love County, OK
The radar
The Altus AFB radar (KFDR), 150 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 2940 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
072
WWUS84 KOUN 060339
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1039 PM CDT SUN AUG 5 2012
OKZ046-050-060415-
LOVE OK-CARTER OK-
1039 PM CDT SUN AUG 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LOVE AND SOUTHWESTERN
CARTER COUNTIES UNTIL 1115 PM CDT...
AT 1035 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH
OF RUBOTTOM...MOVING SOUTH AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 45 MPH...
LOCATIONS IMPACTED INCLUDE...
LEON...BURNEYVILLE...RUBOTTOM AND COURTNEY.
LAT...LON 3384 9747 3389 9745 3391 9748 3390 9756
3399 9756 3399 9754 3400 9756 3410 9756
3414 9735 3386 9726 3389 9731 3385 9733
3388 9733 3382 9737 3382 9743
TIME...MOT...LOC 0335Z 350DEG 17KT 3405 9746
$$
MAXWELLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 5, 8:56 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Aug 5, 8:56 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 856 PM CDT SUN AUG 5 2012 .UPDATE... ISOLATED SHOWERS/STORMS WILL REMAIN POSSIBLE ACROSS SOUTHERN PORTIONS OF THE FA THIS EVENING. COOLER AGAIN TONIGHT WITH LOWS IN THE 60S AND LOWER 70S. WILL SEND UPDATES SHORTLY. MAXWELL && .PREV DISCUSSION... /ISSUED 630 PM CDT SUN AUG 5 2012/ AVIATION... VFR CONDITIONS WILL CONTINUE. LIGHT NORTHEAST TO EAST WINDS MAY BEGIN TO SHIFT BACK TO THE SOUTH ON MONDAY... ESPECIALLY ACROSS NORTHWEST SITES. OTHERWISE JUST A FEW MID AND HIGH CLOUDS THOUGH TOMORROW. 30 PREV DISCUSSION... /ISSUED 256 PM CDT SUN AUG 5 2012/ DISCUSSION... HOT AND DRY WEATHER REMAINS THE BIGGEST STORY. RAIN CHANCES MAY INCREASE SLIGHTLY TUESDAY NIGHT INTO WEDNESDAY. KEPT THE HEAT ADVISORY IN EFFECT UNTIL 9 PM CDT ALONG AND SOUTH OF A WICHITA FALLS TO ADA TO ATOKA LINE...THOUGH REACHING 105 DEGREES FOR HEAT INDEX VALUES REMAINS QUESTIONABLE. WAS NOT CONFIDENT ENOUGH TO CANCEL IT. THROUGH MIDNIGHT...A FEW SHOWERS AND STORMS MAY OCCUR BASICALLY IN THE CURRENT HEAT ADVISORY AREA...SO KEPT 20 PERCENT CHANCES IN THESE AREAS. IF STORMS DEVELOP... GUSTY WINDS...POSSIBLY WITH SEVERE GUSTS ABOVE 60 MPH...COULD OCCUR WITH ABUNDANT LOW LEVEL DRY AIR AND DCAPE VALUES AROUND 1500 J/KG. ANY STORMS SHOULD DISSIPATE BY MIDNIGHT WITH THE LOSS OF DAYTIME HEATING. REST OF TONIGHT WILL BE A QUIET AND COOLER NIGHT. LOWS IN THE 60S SEEM REASONABLE OVER NORTHERN OKLAHOMA WITH LOWER TO MID 70S SOUTH. MONDAY WILL BE HOTTER THAN TODAY ACROSS OKLAHOMA AND SIMILAR TO TODAY ACROSS WESTERN NORTH TEXAS. WENT WITH THE WARMER 00Z METMOS NUMBERS WHICH SEEMED MORE REASONABLE CONSIDERING HOW DRY IT IS. HELD OFF WITH HEAT ADVISORY THROUGH MAY BE CLOSE TO 105 DEGREES FOR HEAT INDICES VALUES SOUTHEAST OF MARIETTA TO SEMINOLE LINE. WOULD NOT BE SURPRISED IF A FEW STORMS DEVELOPED LATE AFTERNOON AND EVENING OVER SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS...BUT DID NOT MENTION AS COVERAGE SHOULD BE BELOW 15 PERCENT. TUESDAY WILL EVEN BE HOTTER WITH ALL LOCATIONS ABOVE THE CENTURY MARK ONCE AGAIN. HEAT ADVISORIES MAY BE NECESSARY. TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...LATEST MODELS INDICATED A WEAK FRONT AND DEEPER MOISTURE MOVING THROUGH THE AREA...SO KEPT LOW RAIN CHANCES IN THE 20 TO 30 PERCENT RANGE. THERE IS AN OUTSIDE CHANCE FOR SEMI-ORGANIZED STORMS DUE TO DECENT SHEAR...WHICH WOULD POSE A DAMAGING WIND THREAT. CLOUDS SHOULD KEPT MOST LOCATIONS BELOW 100 DEGREES ON WEDNESDAY. THURSDAY THROUGH NEXT SUNDAY...EXPECT VERY HOT AND DRY CONDITIONS THROUGH AT LEAST FRIDAY...THEN CONFIDENCE DECREASES TOWARDS THE WEEKEND AS SOME LONG TERM MODELS HINTED AT INCREASED CHANCES FOR RAIN. FOR NOW...WENT WELL ABOVE 00Z MEXMOS TEMPERATURES AND KEPT A DRY FORECAST DUE TO LOW CONFIDENCE FOR RAIN IN THE CURRENT DRY WEATHER PATTERN. MBS FIRE WEATHER... ALTHOUGH VERY DRY AND HOT CONDITIONS ARE GENERALLY EXPECTED OVER THE NEXT WEEK...LIGHTER WINDS SHOULD PREVENT CRITICAL CONDITIONS FROM OCCURRING. MBS && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 71 101 73 105 / 0 0 0 10 HOBART OK 68 102 73 106 / 0 10 10 20 WICHITA FALLS TX 74 103 76 105 / 10 10 10 10 GAGE OK 63 100 71 102 / 0 10 10 20 PONCA CITY OK 63 101 72 105 / 0 0 0 10 DURANT OK 73 101 73 103 / 20 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR OKZ039>048-050>052. TX...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR TXZ086-089-090. && 25/30
Hazardous weather outlook, Aug 5, 11:57 AM CDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1157 AM CDT SUN AUG 5 2012
OKZ004>048-050>052-TXZ083>090-061200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1157 AM CDT SUN AUG 5 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED STORMS MAY DEVELOP ACROSS SOUTHERN OKLAHOMA AND WESTERN
NORTH TEXAS LATE THIS AFTERNOON.
DISCUSSION...
A COLD FRONT HAS PUSHED THROUGH MOST OF WESTERN AND CENTRAL OKLAHOMA
AND WESTERN NORTH TEXAS....LEAVING A STABLE AIRMASS OVER MUCH OF THE
REGION...WHICH WILL PREVENT THUNDERSTORM DEVELOPMENT. ONE EXCEPTION
WILL BE ACROSS FAR SOUTHERN AND SOUTHEAST OKLAHOMA...AND PERHAPS
WESTERN NORTH TEXAS. ABUNDANT MOISTURE COUPLED WITH HOT
AFTERNOON TEMPERATURES AND THE LINGERING COLD FRONT SHOULD PROVIDE
ADEQUATE INSTABILITY AND LIFT FOR ISOLATED THUNDERSTORMS. STRONG AND
GUSTY WINDS CAN BE EXPECTED WITH ANY STORM THAT DEVELOPS ALONG WITH
FREQUENT LIGHTNING WHICH MAY IGNITE WILDFIRES. ONE OR TWO SEVERE
WIND GUSTS MAY ALSO ACCOMPANY THE STRONGEST STORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY AUG 6.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...40 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
HOT TEMPERATURES WILL AGAIN PRODUCE DANGEROUS HEAT INDICES OVER
SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. A HEAT ADVISORY IS IN
EFFECT THROUGH 9 PM. PLEASE REFER TO THE LATEST VERSION OF THIS
PRODUCT FOR MORE INFORMATION.
IN ADDITION...INCREASED WINDS...LOW AFTERNOON HUMIDITIES...AND HOT
TEMPERATURES WILL CONTINUE TO PROMOTE VERY HIGH FIRE DANGER THROUGH
THIS EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE POSSIBLE WITH A COLD FRONT TUESDAY AND
WEDNESDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.
OTHER HAZARDOUS WEATHER...
WHILE RED FLAG CONDITIONS ARE NOT ANTICIPATED FOR THE NEXT 7
DAYS...ONGOING DROUGHT AND CONTINUED HOT TEMPERATURES WILL MAINTAIN
HIGH FIRE DANGER.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AROUND 5
AM MONDAY.
AUSTIN/MBSIn the hours before
Special weather statement, Aug 5, 7:42 PM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
742 PM CDT SUN AUG 5 2012
OKZ052-060115-
BRYAN OK-
742 PM CDT SUN AUG 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BRYAN COUNTY
UNTIL 815 PM CDT...
AT 739 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CADDO...
MOVING SOUTH AT 10 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
DURANT...CADDO...BOKCHITO...ARMSTRONG AND BLUE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3388 9614 3397 9644 3416 9631 3416 9625
3411 9609
TIME...MOT...LOC 0039Z 19DEG 8KT 3408 9623
30Special weather statement, Aug 5, 10:39 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1039 PM CDT SUN AUG 5 2012
OKZ046-050-060415-
LOVE OK-CARTER OK-
1039 PM CDT SUN AUG 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LOVE AND SOUTHWESTERN
CARTER COUNTIES UNTIL 1115 PM CDT...
AT 1035 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH
OF RUBOTTOM...MOVING SOUTH AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 45 MPH...
LOCATIONS IMPACTED INCLUDE...
LEON...BURNEYVILLE...RUBOTTOM AND COURTNEY.
LAT...LON 3384 9747 3389 9745 3391 9748 3390 9756
3399 9756 3399 9754 3400 9756 3410 9756
3414 9735 3386 9726 3389 9731 3385 9733
3388 9733 3382 9737 3382 9743
TIME...MOT...LOC 0335Z 350DEG 17KT 3405 9746
MAXWELLThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:42 PM CDT | Special Weather Statement | OUN | Bryan | 33 min |
| Aug 6, 2:46 PM CDT | Special Weather Statement | OUN | Bryan | 44 min |
| Aug 6, 3:11 PM CDT | Heat Advisory | OUN | Atoka, Blaine, Bryan, Caddo, Canadian, Carter and 25 more | 31 hr |
| Aug 6, 3:33 PM CDT | Special Weather Statement | OUN | Bryan, Johnston, Marshall | 27 min |
| Aug 6, 3:46 PM CDT | Special Weather Statement | OUN | Custer, Washita | 29 min |
| Aug 6, 4:00 PM CDT | Special Weather Statement | OUN | Canadian | 30 min |
| Aug 6, 4:10 PM CDT | Special Weather Statement | OUN | Bryan, Johnston, Marshall | 50 min |
| Aug 6, 4:14 PM CDT | Special Weather Statement | OUN | Washita | 46 min |
| Aug 6, 4:44 PM CDT | Special Weather Statement | OUN | Beckham | 31 min |
| Aug 6, 4:45 PM CDT | Special Weather Statement | OUN | Custer | 30 min |
| Aug 6, 5:16 PM CDT | Special Weather Statement | OUN | Bryan | 29 min |
| Aug 6, 5:17 PM CDT | Special Weather Statement | OUN | Cotton | 28 min |
| Aug 6, 5:18 PM CDT | Special Weather Statement | OUN | Blaine | 27 min |
| Aug 6, 5:19 PM CDT | Special Weather Statement | OUN | Roger Mills | 26 min |
| Aug 6, 5:47 PM CDT | Special Weather Statement | OUN | Caddo | 28 min |
| Aug 6, 5:48 PM CDT | Special Weather Statement | OUN | Comanche | 27 min |
| Aug 6, 6:32 PM CDT | Special Weather Statement | OUN | Blaine | 28 min |
| Aug 6, 6:35 PM CDT | Special Weather Statement | OUN | Comanche | 25 min |
| Aug 6, 4:15 PM CDT | Special Weather Statement | OUN | Clay | 45 min |
| Aug 6, 6:33 PM CDT | Special Weather Statement | OUN | Archer, Wichita | 27 min |
Nearby
Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.